Ohio, 2006High Wind in Ohio, December 1, 2006
December 1, 2006 · NWS PBZ · 11 events in 11 counties and zones
A powerful storm system and associated cold front produced severe thunderstorms, high winds and a tornado across Western Pennsylvania, Southeast Ohio, Northern West Virgina, and Garrett county Maryland.
Every event with a place to put it; 11 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $315,000
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A powerful storm system and associated cold front produced severe thunderstorms, high winds and a tornado across Western Pennsylvania, Southeast Ohio, Northern West Virgina, and Garrett county Maryland.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Dec 1, 7:00 AM EST, 3 hours 10 minutes earlier.
Area forecast discussion, Dec 1, 7:00 AM EST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PITTSBURGH PA
700 AM EST FRI DEC 1 2006
.SHORT TERM (REST OF TODAY)...
UPDATE ISSUED TO BRING HIGH WIND WARNING FURTHER FORWARD WITH
ADVANCE OF CONVECTIVE LINE.
&&
.PREVIOUS DISCUSSION...
(ISSUED 325 AM EST FRI DEC 1 2006)
SHORT TERM (TODAY AND TONIGHT)...
ONLY COSMETIC REFINEMENTS NEEDED TO PROG OF WIND AND RAIN FOR TDA.
THESE INCLUDED ADJUSTMENTS IN TIMING TO INCLUDE THE MRNG HOURS OF
THE HIGH WIND WARNING FOR THE WRN/SRN AND RIDGE ZONES. THIS IN
RESPONSE TO POTENTIAL FOR MIXING OF LLVL JET CORE WITH SHRA/TSRA
THAT DVLP ALNG WITH TERRAIN FAVORABILITY IN ADDITION TO PRESSURE
SURGE ON LEADING EDGE OF SFC FRONT. STRNG SBSDNC STILL IND IN THE
WAKE OF THE SYS...HENCE WARNING WL BE MAINTAINED INTO THE EVE.
OTHER CONCERNS WL SVR POTENTIAL WITH THE ADVN OF THIS SYS. AREA WL
BE UNDER SLGT RISK...PRIMARILY FOR WND, HOWEVER THE TORNADO CANNOT
BE RULED.
DAY SHIFT WL ALSO HAVE TO TAKE A LOOK AT FZDZ POTENTIAL LATE TNGT
WITH MOIST BNDRY LYR AND DRY SLOT DRIVING ICE FM THE MID LVLS.
SHSN...WITH INSIG ACCUM WERE LTD TO THE LE AND RIDGE ZONES DUE TO STRNG
SBSDNC.
LONG TERM (SATURDAY THROUGH THURSDAY)...
ONLY CHANGES WERE TO REFINE SHSN AREAS IN THE WAKE OF TDAS
SYS...SBSDNC AND UNFAVORABLE WND DIRECTION SHOULD CONFINE SHSN TO
THE LAKE EFFECT AND RIDGE ZONES. NO CHANGES TO SMALL POPS AREA-WIDE
WITH SUN/SUN NGT CDFNT.
AVIATION...
MAINLY VFR CONDITIONS ATTM WITH THE EXCEPTIONS OF LOW CONDITIONS AT
FKL. FIRST BATCH OF STEADY RAIN APPROACHING ZZV WITH CONDITIONS
EXPECTED TO LOWER TO MVFR NEXT COUPLE OF HOURS HOLDING OFF FURHER
EAST UNTIL DAWN. FROPA 14Z ZZV 16Z PIT-AGC-FKL 18Z DUJ-MGW. LLWS
MENTIONED UNTIL WINDS MIX DOWN AHEAD OF AND ACCOMPANYING FRONT.
BUFKIT SHOWS MIXING DOWN MOMENTUM CAN BRING WIND AROUND 50 KT THIS
MORNING IN THE WEST MOVING EAST TO PIT BY 16Z WITH FROPA. ANY
THUNDERSTORM CAN ALSO MIX DOWN 50-60KT JET BUT MORE ISOLATED
POSSIBILITY WITH THOSE. CROSS SECTIONS SHOW CIGS LIFTING TONIGHT BUT
DID NOT GO AS HIGH AS MAV VERSION WHICH BREAKS US OUT TO CAT 6.
WINDS SUBSIDING TO 15 TO 20KT AFT 06Z SAT. ONLY MENTIONED -SN IN THE
NORTHERN TERMINALS AFT 00Z AND AS A TEMPO FURTHER SOUTH LATE
TONIGHT.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...HIGH WIND WARNING FOR MDZ001 UNTIL 9 PM FRIDAY.
OH...HIGH WIND WARNING FOR OHZ039>041-048>050-057>059-068-069 UNTIL
9 PM FRIDAY.
PA...HIGH WIND WARNING FOR PAZ007>009-013>016-020>023-029>032 UNTIL
9 PM FRIDAY.
WV...HIGH WIND WARNING FOR WVZ001>004-012-021>023-041 UNTIL 9 PM
FRIDAY.
&&Hazardous weather outlook, Dec 1, 4:15 AM EST, 5 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
415 AM EST FRI DEC 1 2006
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-
020>023-029>032-WVZ001>004-012-021>023-041-020915-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-
VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-
ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-
FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
PRESTON-TUCKER-
415 AM EST FRI DEC 1 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT
A HIGH WIND WARNING IS IN EFFECT TODAY. WIND GUSTS TO 60 MPH ARE
LIKELY WITH THE PASSAGE OF A STRONG LOW PRESSURE SYSTEM. IN
ADDITION, THERE IS A SLIGHT RISK THAT THUNDERSTORMS ALONG AND IN
ADVANCE OF THE SYSTEMS COLD FRONT COULD REACH SEVERE LEVELS. THE
PRIMARY SEVERE THREAT WILL BE FROM DAMAGING WIND, BUT ISOLATED
TORNADOES ARE POSSIBLE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
15
In the hours before
Special weather statement, Dec 1, 7:26 AM EST, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
726 AM EST FRI DEC 1 2006
OHZ039-048-057-058-068-011430-
TUSCARAWAS-COSHOCTON-MUSKINGUM-GUERNSEY-NOBLE-
INCLUDING THE CITIES OF...NEW PHILADELPHIA...DOVER...
UHRICHSVILLE...COSHOCTON...ZANESVILLE...CAMBRIDGE...CALDWELL
726 AM EST FRI DEC 1 2006
...WINDS CAN GUST OVER 50 MPH WITHIN THE NEXT HOUR...
SHOWERS AND SCATTERED THUNDERSTORMS WILL AFFECT THE AREA AFTER
8:00 AM AND CAN BRING WIND GUSTS OVER 50 MPH AS THE LINE PASSES
THROUGH. THESE WINDS CAN CAUSE DOWNED TREES AND POWERLINES.
A HIGH WIND WARNING REMAINS IN EFFECT FOR THE AREA FOR THE REST
OF THE DAY AND INTO THE EVENING WITH CONTINUED DAMAGING WINDS
POSSIBLE.
Special weather statement, Dec 1, 8:30 AM EST, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
830 AM EST FRI DEC 1 2006
OHZ040-041-049-050-059-069-WVZ001>004-012-011430-
BELMONT OH-BROOKE WV-CARROLL OH-COLUMBIANA OH-HANCOCK WV-HARRISON
OH-JEFFERSON OH-MARSHALL WV-MONROE OH-OHIO WV-WETZEL WV-
830 AM EST FRI DEC 1 2006
...WINDS CAN GUST OVER 50 MPH WITHIN THE NEXT HOUR...
A LINE OF SHOWERS WILL AFFECT THE AREA AFTER 9:00 AM AND CAN BRING
WIND GUSTS OVER 50 MPH AS THE LINE PASSES THROUGH. THESE WINDS CAN
CAUSE DOWNED TREES AND POWERLINES.
A HIGH WIND WARNING REMAINS IN EFFECT FOR THE AREA FOR THE REST
OF THE DAY AND INTO THE EVENING WITH CONTINUED DAMAGING WINDS
POSSIBLE.
High Wind, Belmont
- When
- December 1, 10:10 AM EST
- Where
- Belmont forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Trained Spotter
- Coordinates
- 40.016, -80.988 (the zone’s center; the record gives no point)
A trained spotter reported trees down countywide.
High Wind, Coshocton
- When
- December 1, 3:00 PM EST
- Where
- Coshocton forecast zone
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Law Enforcement
- Coordinates
- 40.302, -81.920 (the zone’s center; the record gives no point)
Law enforcement reported trees down countywide.
High Wind, Columbiana
- When
- December 1, 3:00 PM EST
- Where
- Columbiana forecast zone
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Trained Spotter
- Coordinates
- 40.768, -80.777 (the zone’s center; the record gives no point)
A trained spotter reported trees down countywide.
High Wind, Muskingum
- When
- December 1, 3:00 PM EST
- Where
- Muskingum forecast zone
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $35,000
- Reported by
- Public
- Coordinates
- 39.965, -81.944 (the zone’s center; the record gives no point)
The public reported trees down countywide.
High Wind, Guernsey
- When
- December 1, 3:00 PM EST
- Where
- Guernsey forecast zone
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Public
- Coordinates
- 40.052, -81.494 (the zone’s center; the record gives no point)
The public reported trees down countywide.
High Wind, Tuscarawas
- When
- December 1, 3:00 PM EST
- Where
- Tuscarawas forecast zone
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Public
- Coordinates
- 40.441, -81.474 (the zone’s center; the record gives no point)
The public reported trees down countywide.
High Wind, Carroll
- When
- December 1, 3:00 PM EST
- Where
- Carroll forecast zone
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Public
- Coordinates
- 40.580, -81.090 (the zone’s center; the record gives no point)
The public reported trees down countywide.
High Wind, Noble
- When
- December 1, 3:00 PM EST
- Where
- Noble forecast zone
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Public
- Coordinates
- 39.766, -81.456 (the zone’s center; the record gives no point)
The public reported trees down countywide.
High Wind, Monroe
- When
- December 1, 3:00 PM EST
- Where
- Monroe forecast zone
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Public
- Coordinates
- 39.727, -81.083 (the zone’s center; the record gives no point)
The public reported trees down countywide.
High Wind, Harrison
- When
- December 1, 3:00 PM EST
- Where
- Harrison forecast zone
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Public
- Coordinates
- 40.294, -81.091 (the zone’s center; the record gives no point)
The public reported trees down countywide.
High Wind, Jefferson
- When
- December 1, 3:00 PM EST
- Where
- Jefferson forecast zone
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Public
- Coordinates
- 40.385, -80.761 (the zone’s center; the record gives no point)
The public reported trees down countywide.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm in Illinois, December 1, 20061 death · 7 injured · $10 million · 23 events
- Tornado and Flash Flood in Pennsylvania, December 1, 20061 death · $2.2 million · F1 · 25 events
- Tornadoes and Damaging Winds in Pennsylvania, December 1, 20065 injured · $1.1 million · F2 · 14 events
- Winter Weather in Texas, December 1, 20061 death · 7 injured · $30,000 · 2 events
- High Wind in Pennsylvania, December 1, 20061 death · $10,000 · 71 kt wind · 36 events
- Damaging Winds and High Wind in New York, December 1, 20061 death · 67 kt wind · 21 events
- Winter Storm in Missouri, December 1, 2006$7.8 million · 29 events
- Blizzard in Wisconsin, December 1, 20061 death · 3 events
- Winter Storm in Illinois, December 1, 2006$4.5 million · 17 events
- Drought in Oklahoma, December 1 to 31, 2006$1.0 million · 42 events
- Tornado and Hail in Pennsylvania, December 1, 2006$645,000 · F1 · 27 events
- High Wind in Ohio, December 1, 20063 injured · $401,000 · 50 kt wind · 30 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 8193, 8194, 8195, 8196, 8197, 8198, 8199, 8200, 8201, 8202, 8203.